Blood pressure : Hi all, I haven’t... - British Heart Fou...

British Heart Foundation
19,108 members13,055 posts

Blood pressure

Hidden
Hidden

Hi all,

I haven’t posted in a while, hope everyone is as well as can be.

I have been trying to get on with it & I am slowly having my ramapril increased and getting used to the side effects and strange feelings i get with my heart.

Anxiety has a big part to play but even when im not anxious i still feel unwell and all tests come back normal and make me feel like im going mad.

Today i did some housework, more than i have in a while. I have broke up from work on school holidays so have more time and wanted to get some jobs done.

Now I wish I hadn’t, since then i have had a huge headache, felt dizzy, nauseous and my hearts felt strange.

I went to my own gp and my blood pressure was 105 over 50, she said it was slightly low but normal.

What are your normal blood pressures, this is something im not clued up on.

Especially with heart failure, just wondered how others are in comparison and do you feel like I do?

Sorry for long post, take care

Nat x

9 Replies
oldestnewest

Hi Nat

I have heart failure and take ramipril along with other meds. I think my BP was similar to yours when it was measured recently. This is low, but understandable as the ramipril is supposed to lower your BP. We all react differently but the symptoms you mention are common, I think. I suspect that you’ve just tried to do too much and the medication has called ‘Time’. Any lightheadedness is likely to be due to your low BP. I get all sorts of rumblings and gurgling from my stomach. Are the sensations that you’re getting from your heart palpitations? As you know, it is important not to become anxious as this will make you feel much worse. If you get a pain near your heart then that’s different and needs following-up.

If you need more reassurance, then phone one of the BHF nurses.

I hope this helps.

Hi natchild... one thing I did which has been really helpful was to buy a blood pressure machine. They only cost just over £20 and you can get from any chemist or supermarket.

I check my bp every morning and the device comes with a little booklet that tells you what the normal parameters. For me it has given me peace of mind... and when I felt unwell and my BP was very low it helped me to know that I needed to get myself checked quickly.

We do gerlt dizzy with our heart issues... but this may also be a side effect of ramipril. I was getting many severe dizzy spells as well as really bad stomach upset... I was on 10mg of ramipril. Since coming off ramipril I feel great .. I have changed to Candesartan.

It's worth getting the bp device and hope all stays well for you xxx

Hi, sorry to read that you are not coping very well with Ramipril

How much are you taking

I found Ramipril difficult to take, many symptoms, cough/ hair loss/memory/ not well

Came off this by reducing the dose over a few weeks

Now the Good news.....Candesartan 16 mg is just as good and i take this with Bisoprolol

1.25mg this is the lowest dose, have tried stronger doses, but reduced back to 1.25mg

Very important to buy a Heart Monitor, not expensive

I have tried many different different Heart Drugs since my Aortic Valve repair 7 years ago

and now have a leaking mitral valve, but again feel fine

There are fantastic recommendations on these websites

Always remember that your body tell you how you are coping

It is your human rights to say no to any medication if not happy , and change to a different one, But research what you want to go onto

Hidden
Hidden
in reply to eric179

Hi there,

Thankyou for your reply, I am currently on 2.5g they are increasing it gradually in hope that increases my heart function.

I was on bisoprolol but it made me so tired they took me off it x

eric179
eric179
in reply to Hidden

Hi,

Your Ramipril 2.5mg is nice and low at present, don't forget if you feel unwell as the dosage increases, reduce back again , and another trip to the Doctor or Cardiologist or Cardiologist Nurse

Sorry to read that you were on Bisoprolol, also not a nice Drug, But i am lucky that i can tolerate the lowest dosage

Do you have a NHS Cardio Nurse who you can contact/visit , can change your prescription for you, and easier to approach and to talk to than other Cardio Professionals , normally very knowledgeable and easier to get hold of x

Your BP is certainly lower end of the scale but it’s not worryingly so. The dizziness etc might be your low end BP but it will certainly be made worse by the seemingly endless heat (BP typically drops when it gets hot as you body tries to lose heat). Make sure you are well hydrated all the time - it really helps. You can talk to your GP about your meds and see if there is anything else you could takethat will give you less of the dizziness.

Hidden
Hidden
in reply to stevejb1810

Thankyou very much for your reply x

...and to add ..,.this heat probably isn’t helping. Your BP is lower in the heat, as the blood vessels dilate. May be increasing your dizziness.

Hidden
Hidden
in reply to Effiecat

Thankyou, the heat is hard work. I used to love the sun x

You may also like...